# SDR 95ZZZX4430

- Difficulty date: August 21, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N1680R
- Make and model: Cessna R182
- Aircraft serial: R18200512
- Engine: Lyc O540J3C5
- System (JASC): 7414 · Magneto/Distributor
- Part: Gear Assy
- Part number: 10682016
- Condition: Teeth Broken
- Location: Lt Mag
- Component: D6LN3000
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LEFT MAGNETO WAS REPORTED INOPERATIVE.  FOUND APPROXIMATELY ONE-THIRD OF THE LEFT DISTRIBUTION GEAR TEETH MISSING.  BROKEN TEETH WERE SCATTERED THROUGHOUT THE MAGNETO.  COULD HAVE DAMAGED THE RT PORTION OF THE MAGNETO.  CAUSE IS UNKNOWN.  NO GEAR HOLDING DEVICE HAD BEEN USED SINCE MAG WAS PLACED IN SERVICE.  SUBMITTER SUGGESTS THIS IS AN INHERENT DESIGN PROBLEM.
